Georgia, 2008Hail and Damaging Winds in Georgia, June 11 to 12, 2008
June 11 to 12, 2008 · NWS FFC · 37 events in 25 counties and zones
A stationary front was situated across north Georgia. High pressure aloft had drifted off the east coast and a weak low pressure area was evident aloft over Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.4 million
- Crop damage
- $50,000
- Events
- 37
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary front was situated across north Georgia. High pressure aloft had drifted off the east coast and a weak low pressure area was evident aloft over Georgia. Scattered to numerous thunderstorms developed with daytime heating during the afternoon and evening. Several of these became severe and produced damaging downburst winds, hail, and frequent cloud-to-ground lightning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 11, 4:31 AM EST, 8 hours 54 minutes earlier.
Area forecast discussion, Jun 11, 4:31 AM EST, 8 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 AM EDT WED JUN 11 2008
.SHORT TERM /TODAY THROUGH FRIDAY/...
MODERATE INSTABILITY AND DAYTIME HEATING SHOULD CONTRIBUTE TO
CONVECTION DEVELOPING AGAIN THIS AFTERNOON. WEAK TROUGH ACROSS THE
STATE SHOULD AID IN THE DEVELOPMENT...OTHERWISE DYNAMICS LOOK
WEAK. NO BIG CHANGE IN THE AIR MASS THROUGH FRIDAY AND MAINLY
DIURNAL THUNDERSTORMS EXPECTED EACH DAY. UPPER THICKNESS VALUES
NOT QUITE AS HIGH AS PREVIOUS DAYS...AND WITH A LOW LEVEL
SOUTHEAST FLOW...MAX TEMPERATURES SHOULD NOT BE QUITE AS HOT OVER
MUCH OF THE CWA.
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MODELS INDICATE A FRONT PUSHING INTO THE CWA ON SATURDAY AND HAVE
INCREASED POPS A BIT ACROSS THE AREA. A PATTERN CHANGE APPEARS TO
BE FORECAST FOR THE MID WEEK...WITH A TROUGH FORMING IN THE
EASTERN STATES AND RIDGING IN THE WEST. ECMWF AND GFS AGREE
OVERALL...BUT DIFFER IN STRENGTH AND PLACEMENT OF FEATURES. AT
THIS TIME...HAVE KEPT LOW CHANCE OR SLIGHT CHANCE THROUGH THE LONG
TERM.
&&
.AVIATION...
WEAKENING BERMUDA RIDGE HAS MOVED SOUTH ACROSS FL WITH WEAK TROF
EXTENDING FROM THE UPPER EAST COAST DOWN INTO CENTRAL GA. THIS TROF
WILL PUT US IN MORE EASTERLY FLOW TODAY. WINDS ARE STILL W TO NW
THIS MORNING BUT THEY SHOULD TURN EASTERLY BY 14Z. WINDS WILL STAY
EAST TO SE ALL DAY AT 5 TO 10 KTS. CEILINGS WILL BE MOSTLY FEW050 TO
SCT080 WITH SOME BKN040 IN AND AROUND ANY SHRA/TSRA DEVELOPMENT THIS
AFTERNOON. ISOLATED TO SCATTERED SHRA/TSRA ARE EXPECTED ACROSS THE
REGION SO WILL INCLUDE VCTS BETWEEN 18-03Z. THERE ARE ALSO SOME
AREAS OF PATCHY BR/HZ THIS MORNING SO WILL SEE VSBYS IN THE 3-6SM
RANGE ACROSS THE STATE TILL 13Z. ONCE THIS MORNING FOG BURNS OFF
SHOULD BE P6SM THE REST OF THE DAY.
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 94 68 87 66 89 / 30 20 20 20 20
ATLANTA 90 71 86 69 86 / 30 20 30 20 30
BLAIRSVILLE 86 66 82 62 82 / 30 20 20 20 20
CARTERSVILLE 90 66 88 66 86 / 30 20 30 20 30
COLUMBUS 95 72 88 70 88 / 30 20 50 30 40
GAINESVILLE 91 70 86 67 85 / 30 20 20 20 20
MACON 95 71 90 68 90 / 30 20 30 20 30
ROME 91 69 90 68 90 / 30 20 30 20 30
PEACHTREE CITY 91 67 87 67 86 / 30 20 30 20 30
VIDALIA 95 70 91 68 91 / 30 20 30 20 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
41
Hazardous weather outlook, Jun 11, 5:28 AM EST, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
628 AM EDT WED JUN 11 2008
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
628 AM EDT WED JUN 11 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS AND ISOLATED SEVERE STORMS ARE EXPECTED THIS
AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GA.
.SYNOPSIS...
WEAK HIGH PRESSURE ACROSS THE TENNESSEE VALLEY AND ACROSS CENTRAL
FLORIDA SHOULD KEEP THE COLD FRONT OVER GEORGIA FAIRLY STATIONARY
TODAY.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM WILL BE
FREQUENT CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS...AND HAIL. THE
BEST PLACE FOR THUNDERSTORM DEVELOPMENT WILL BE NORTH AND CENTRAL
GEORGIA BETWEEN 2 PM AND 10 PM TODAY.
.DISCUSSION...
A COLD FRONT HAS STALLED JUST SOUTH OF ATLANTA AND IS EXPECTED TO
STAY FAIRLY STATIONARY THROUGH TONIGHT. MODERATE INSTABILITY IS
FORECAST TO DEVELOP ACROSS THE AREA TODAY WITH DEWPOINTS IN THE
UPPER 60S TO LOWER 70S. SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP LATER THIS AFTERNOON AS TEMPERATURES SOAR INTO THE 90S.
CAPES AROUND 1500...LIFTED INDICES IN THE MINUS 2 TO MINUS 4
RANGE...AND WEAK UPPER LEVEL WINDS SUGGEST A FAIRLY UNORGANIZED
PULSE STORM ENVIRONMENT. STEEPENING LOW-LEVEL LAPSE RATES ALSO
INDICATE A MARGINAL WIND DAMAGE THREAT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER.
In the hours before
Special weather statement, Jun 11, 12:51 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
151 PM EDT WED JUN 11 2008
GAZ069>071-079>082-111830-
151 PM EDT WED JUN 11 2008
...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS OF 40 MPH AND FREQUENT
CLOUD TO GROUND LIGHTNING IN PORTIONS OF TAYLOR... CRAWFORD...
TALBOT... BIBB... UPSON... MONROE AND LAMAR COUNTIES UNTIL 230 PM
EDT...
AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER UPSON...CRAWFORD AND NORTH
TAYLOR COUNTIES. THESE STORMS WERE DRIFTING WEST NORTHWEST AT 5 TO
10 MPH.
WIND GUSTS OF 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL ARE
POSSIBLE WITH THESE STORMS. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE MUSELLA...LOG TOWN...YATESVILLE... CULLODEN...
CARSONVILLE...WESLEY...PRATTSBURG...SPREWELL BLUFF STATE
PARK...ROLAND...PICKARD...THOMASTON AND PLEASANT HILL.
Special weather statement, Jun 11, 1:05 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
205 PM EDT WED JUN 11 2008
GAZ074-084-085-096-097-109-111845-
205 PM EDT WED JUN 11 2008
...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS OF 40 MPH AND FREQUENT
LIGHTNING IN PORTIONS OF DODGE...BLECKLEY...LAURENS...JOHNSON...
WILKINSON AND WASHINGTON COUNTIES UNTIL 245 PM EDT...
AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER LAURENS...NORTH DODGE AND SOUTH
WILKINSON COUNTIES. THESE STORMS WERE DRIFTING TO THE WEST AND
NORTHWEST AT 5 TO 10 MPH.
WIND GUSTS OF 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL ARE
POSSIBLE WITH THESE STORMS. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE LOWERY...PLAINFIELD...CADWELL... RENTZ...YONKERS...
MONTROSE...EAST DUBLIN...DUDLEY...DUBLIN...DEXTER AND CHESTER.
Special weather statement, Jun 11, 1:06 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
206 PM EDT WED JUN 11 2008
GAZ089-090-111845-
206 PM EDT WED JUN 11 2008
...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN NORTHEAST
CHATTAHOOCHEE AND MUSCOGEE COUNTIES UNTIL 245 PM EDT...
AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM DEVELOPING IN NORTHEAST CHATTAHOOCHEE
COUNTY...11 MILES SOUTHEAST OF MIDLAND...MOVING NORTHWEST AT 10 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS THUNDERSTORM. THIS THUNDERSTORM WILL
MOVE INTO EASTERN MUSCOGEE COUNTY AND AFFECT THE CITIES OF MIDLAND
AND EVENTUALLY COLUMBUS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
19
Event by event
15 thunderstorm wind, 12 hail, 10 lightning. Local standard time, as filed.
Thunderstorm Wind, Laurens
- When
- June 11, 1:25 PM EST
- Where
- Laurens County, 3 mi N of Dublin
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $500
- Reported by
- County Official
- Coordinates
- 32.573, -82.900
The Laurens County 911 Center reported that a tree was down on a power line along U.S. Highway 441 at Holly Drive north of Dublin.
Hail, Talbot
- When
- June 11, 1:55 PM EST to 1:58 PM EST
- Where
- Talbot County, Talbotton to 1 mi N of Talbotton
- Measured
- 0.75 in hail
- Reported by
- County Official
- Coordinates
- 32.680, -84.530
The Talbot County 911 Center observed penny-sized hail. A few shingles were blown off roofs of homes in the area.
Thunderstorm Wind, Pulaski
- When
- June 11, 2:20 PM EST to 2:22 PM EST
- Where
- Pulaski County, 5 mi E of Hawkinsville to 4 mi E of Hawkinsville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $210,000
- Reported by
- Emergency Manager
- Coordinates
- 32.280, -83.384
The Pulaski County Emergency Management Director reported that four buildings at the Harness Horse Racing Training Facility sustained significant damage from downburst thunderstorm winds. Damages to the facility exceeded $200,000. At least two trees were also down on power lines in the area of Lower River Road and Woodard Road.
Lightning, Harris
- When
- June 11, 2:31 PM EST
- Where
- Harris County, Shiloh
- Property damage
- $250,000
- Reported by
- Newspaper
- Coordinates
- 32.820, -84.700
The Harris County Journal reported that lightning struck a large single-story wood frame home at the corner of Second Street and First Avenue. The house was completely destroyed from the resulting fire.
Thunderstorm Wind, Twiggs
- When
- June 11, 2:40 PM EST to 2:45 PM EST
- Where
- Twiggs County, 8 mi ENE of Huber to 1 mi NE of Huber
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 32.744, -83.423
The Twiggs County 911 Center reported that at least six trees were blown down just northeast of Huber along U.S. Highways 129 and 80 northeast of Huber and also along Sgoda Road.
Lightning, Pulaski
- When
- June 11, 2:40 PM EST to 2:50 PM EST
- Where
- Pulaski County, 8 mi SW of Hawkinsville to 10 mi SW of Hawkinsville
- Property damage
- $25,000
- Crop damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 32.198, -83.567
The Pulaski County Emergency Management Director reported that lightning strikes ignited two fires in southwest Pulaski county, one to a wheat field and the other to some woods. Nine acres of a wheat field burned and two acres of woods burned before the fires were extinguished.
Lightning, Harris
- When
- June 11, 3:00 PM EST to 3:30 PM EST
- Where
- Harris County, Pine Mtn to 6 mi WNW of Whitesville
- Property damage
- $100,000
- Reported by
- County Official
- Coordinates
- 32.870, -84.850
The Harris County 911 Center reported that five brush fires and one structural fire were started from lightning strikes. No specific damage amount was provided.
Thunderstorm Wind, Harris
- When
- June 11, 3:10 PM EST to 3:20 PM EST
- Where
- Harris County, Whitesville to 5 mi W of Whitesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 32.820, -85.030
The Harris County 911 Center reported that from eight to ten trees were blown down in the northwest part of the county near Whitesville.
Hail, Troup
- When
- June 11, 3:15 PM EST to 3:40 PM EST
- Where
- Troup County, 12 mi SE of La Grange to 3 mi SE of La Grange
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.907, -84.884
The public observed penny-sized hail for 25 minutes southeast of LaGrange. Radar data supported that this affected much of the southeast and east central part of the county.
Lightning, Fayette
- When
- June 11, 3:23 PM EST
- Where
- Fayette County, 0.51 mi SE of Harp
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 33.394, -84.444
The Fayette County Emergency Management Director reported that lightning struck and set on fire a 4000 square foot home in the Harbor Lakes subdivision off Antioch Road, approximately three miles south-southeast of Fayetteville. The fire was contained before the home was completely destroyed.
Hail, Fayette
- When
- June 11, 3:38 PM EST to 3:42 PM EST
- Where
- Fayette County, 1.26 mi NNE of Aberdeen to 1.26 mi NNE of Tyrone
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.437, -84.593
The public observed penny to nickel-sized hail just north of Peachtree City and an off-duty National Weather Service employee observed penny-sized hail near Tyrone.
Thunderstorm Wind, Coweta
- When
- June 11, 4:00 PM EST to 4:08 PM EST
- Where
- Coweta County, 2 mi NNW of Madras to 4 mi NW of Madras
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 33.457, -84.743
The Coweta County 911 Center reported that at least three trees and several power lines were down in the vicinity of Happy Valley Circle in the northern part of the county.
Thunderstorm Wind, Fulton
- When
- June 11, 4:00 PM EST to 4:06 PM EST
- Where
- Fulton County, 1 mi W of Palmetto to 4 mi WNW of Palmetto
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 33.520, -84.687
The Fulton County Emergency Management Director reported that from 50 to 100 trees were blown down along Hutcheson Ferry Road between Hearne and Rico Road west of Palmetto in south Fulton county.
Hail, Coweta
- When
- June 11, 4:00 PM EST to 4:20 PM EST
- Where
- Coweta County, 1 mi NNW of Newnan to 3 mi NW of Newnan
- Measured
- 1.75 in hail
- Property damage
- $500,000
- Reported by
- Public
- Coordinates
- 33.383, -84.807
The public observed penny to golf ball-sized hail on the west side of Newnan along Welcome Road and penny-sized hail was reported just east of downtown Newnan at the intersection of Georgia Highway 34, Bullsboro Road, and Interstate-85.
Thunderstorm Wind, Fulton
- When
- June 11, 4:15 PM EST to 4:20 PM EST
- Where
- Fulton County, 1 mi S of Sandy Spgs to 1 mi N of Sandy Spgs
- Measured
- 37 kt (43 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.906, -84.380
The Fulton County Emergency Management Director reported that a couple of trees were down on power lines, one on Long Island Drive and another on Carroll Lane at Power Ferry Road, both in Sandy Springs.
Hail, Douglas
- When
- June 11, 4:25 PM EST to 4:33 PM EST
- Where
- Douglas County, 6 mi SW of Douglasville to 5 mi WSW of Douglasville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.689, -84.824
The public observed penny-sized hail southwest of Douglasville and just south of Winston along Brightstar Road and Georgia Highway 5.
Thunderstorm Wind, Bibb
- When
- June 11, 4:30 PM EST to 4:31 PM EST
- Where
- Bibb County, 1.99 mi NE of Payne City
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 32.892, -83.678
The Bibb County 911 Center reported that a couple of power lines were down on Riverside Road.
Thunderstorm Wind, Cherokee
- When
- June 11, 4:50 PM EST to 5:30 PM EST
- Where
- Cherokee County, 3 mi E of Woodstock to 3 mi E of Ball Ground
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 34.100, -84.468
The Cherokee County 911 Center reported that many trees and power lines were down across the eastern half of the county from just east of Woodstock, to Canton, to North Canton, to Ball Ground.
Thunderstorm Wind, Paulding
- When
- June 11, 4:55 PM EST to 5:15 PM EST
- Where
- Paulding County, Dallas to New Hope
- Measured
- 37 kt (43 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 33.920, -84.830
The Paulding County 911 Center reported that three trees and two power lines were blown down in the Dallas and New Hope areas.
Lightning, Paulding
- When
- June 11, 4:57 PM EST to 5:01 PM EST
- Where
- Paulding County, New Hope
- Property damage
- $25,000
- Reported by
- County Official
- Coordinates
- 33.950, -84.780
The Paulding County 911 Center reported that two structures were set on fire by lightning. Damage amounts were not specified.
Lightning, Cherokee
- When
- June 11, 4:57 PM EST
- Where
- Cherokee County, 1 mi NE of Woodstock
- Property damage
- $150,000
- Reported by
- County Official
- Coordinates
- 34.110, -84.508
The Cherokee County 911 Center reported that lightning set a home on fire on Remington Court just northeast of Woodstock.
Thunderstorm Wind, Glascock
- When
- June 11, 5:25 PM EST to 5:30 PM EST
- Where
- Glascock County, Mitchell to 1.8 mi WSW of Mitchell
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $7,000
- Reported by
- County Official
- Coordinates
- 33.220, -82.720
The Glascock County 911 Center reported that several trees were uprooted or snapped in half in the northwest part of the county between Mitchell and the Washington County line. A barn sustained moderate damage on Georgia Highway 102 near Mitchell.
Thunderstorm Wind, Washington
- When
- June 11, 5:30 PM EST to 6:15 PM EST
- Where
- Washington County, 7 mi NNW of Sparks to Sandersville
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Utility Company
- Coordinates
- 33.174, -82.776
The Washington County Electric Management Cooperative reported that more than a dozen trees and several power lines were down across the northern part of the county, generally near Georgia Highway 102 from the Glascock county line to Warthen, mostly just south of Hamburg State Park. In addition, many trees and several power lines were also down along Georgia Highway 15 from Warthen to Sandersville.
Hail, Bartow
- When
- June 11, 5:45 PM EST to 5:48 PM EST
- Where
- Bartow County, Euharlee to 4 mi NE of Euharlee
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.150, -84.930
The public reported that penny-sized hail fell for nearly five minutes around Euharlee.
Hail, Washington
- When
- June 11, 5:50 PM EST to 6:05 PM EST
- Where
- Washington County, 1 mi S of Warthen to 1 mi N of Warthen
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.086, -82.820
The Washington County Sheriff's Department observed nickel-sized hail around Warthen.
Lightning, Bartow
- When
- June 11, 6:14 PM EST
- Where
- Bartow County, 4 mi NW of Cartersville
- Property damage
- $250,000
- Reported by
- Newspaper
- Coordinates
- 34.211, -84.850
The Daily Tribune of Cartersville reported that lightning struck several homes in the Bishop Road area on the northwest side of Cartersville. Fire emergency crews were dispatched to at least four homes in the area. One home however, sustained significant damage as the fire reignited several hours after being put out. The home was a total loss. No other significant damage was reported at the remaining sites.
Lightning, Polk
- When
- June 11, 6:17 PM EST to 7:04 PM EST
- Where
- Polk County, 5 mi NE of Cedartown to Etna
- Property damage
- $250,000
- Reported by
- County Official
- Coordinates
- 34.071, -85.188
The Polk County 911 Center reported that several structural fires were set in the county by lightning. Radar shows that the strongest reflectivity affected the western half of the county. Exact damage amounts were not able to be determined.
Hail, Polk
- When
- June 11, 6:19 PM EST to 6:22 PM EST
- Where
- Polk County, 3 mi SW of Cedartown to 4 mi SW of Cedartown
- Measured
- 0.75 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 33.989, -85.287
Penny-sized hail was observed by a CoCoRaHS observer southwest of Cedartown.
Hail, Gilmer
- When
- June 11, 6:30 PM EST to 6:35 PM EST
- Where
- Gilmer County, 4 mi W of Talona to 6 mi WNW of Talona
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.630, -84.570
The public observed quarter-sized hail in the southwest part of the county.
Thunderstorm Wind, Lumpkin
- When
- June 11, 6:30 PM EST to 6:40 PM EST
- Where
- Lumpkin County, 7 mi WNW of Dahlonega to 11 mi WNW of Dahlonega
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.569, -84.094
The Lumpkin County Emergency Management Director reported that from 20 to 25 trees were blown down in the western part of the county around Nimblewill. Several roads were blocked from downed trees.
Thunderstorm Wind, Jefferson
- When
- June 11, 6:45 PM EST to 6:50 PM EST
- Where
- Jefferson County, 7 mi SW of Wrens to 2 mi S of Avera
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 33.128, -82.466
The Jefferson County 911 Center reported that several trees and a couple of power lines were down along Gamble School Road, southwest of Wrens.
Hail, Polk
- When
- June 11, 6:55 PM EST to 7:00 PM EST
- Where
- Polk County, 6 mi NE of Etna to Etna
- Measured
- 0.75 in hail
- Reported by
- County Official
- Coordinates
- 34.081, -85.326
The Polk County 911 Center relayed reports of penny-sized hail near Etna. Radar data supported that penny-sized or larger hail likely fell from Etna to the Floyd county border, just south of Cave Spring.
Hail, Floyd
- When
- June 11, 7:05 PM EST to 7:15 PM EST
- Where
- Floyd County, 3 mi SE of Armuchee to 1 mi NW of Armuchee
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.339, -85.133
The public observed quarter-sized hail around Armuchee.
Thunderstorm Wind, Whitfield
- When
- June 11, 7:20 PM EST to 7:50 PM EST
- Where
- Whitfield County, Tilton to Tunnel Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 34.670, -84.930
The Whitfield County 911 Center reported that a number of trees were down from Tilton, to the south side of Dalton, to Rocky Face and Tunnel Hill.
Lightning, Putnam
- When
- June 11, 8:22 PM EST
- Where
- Putnam County, 2 mi NW of Eatonton
- Property damage
- $500,000
- Reported by
- Newspaper
- Coordinates
- 33.340, -83.404
The Eatonton Messenger reported that lightning struck Oconee Porter Fireplace and Insulation Building, a warehouse off Sammons Industrial Boulevard on the northwest side of Eatonton, was destroyed when a lightning strike set the roof and piles of insulation on fire.
Hail, White
- When
- June 11, 9:25 PM EST to 9:30 PM EST
- Where
- White County, 6 mi SW of Cleveland to 5 mi WSW of Cleveland
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 34.539, -83.825
The public observed nickel-sized hail in far southwest White county.
Lightning, Gordon
- When
- June 12, 12:28 AM EST
- Where
- Gordon County, 3 mi SSE of Calhoun
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 34.440, -84.910
The Calhoun Times reported that lightning struck a substation adjacent to an Omnova Solutions Chemical Plant. This caused a power failure that resulted in leakage of a toxic chemical solution used to make latex adhesives. Plant employees contained the spill within a few minutes.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, June 11 to 13, 20084 deaths · 48 injured · EF3 · 18 events
- Tornadoes and Hail in Kansas, June 11, 20083 deaths · 3 injured · $86 million · EF4 · 15 events
- Tornadoes and Flash Flood in Minnesota, June 11 to 12, 20083 deaths · 2 injured · $1.0 million · EF1 · 10 events
- Tornadoes and Flood in Kansas, June 11, 2008$7.1 million · EF3 · 55 events
- Flash Flooding and Damaging Wind in Iowa, June 11, 20081 death · $76,000 · 56 kt wind · 6 events
- Tornado and Flash Flooding in Iowa, June 11 to 13, 2008$2.4 million · EF0 · 82 events
- Tornadoes and Flash Flooding in Iowa, June 11, 2008$505,000 · EF2 · 16 events
- Flooding in South Dakota, June 11 to 13, 20081 death · 2 events
- High Wind in Minnesota, June 11, 2008$1.6 million · 50 kt wind · 12 events
- Flash Flood and Hail in Nebraska, June 11, 2008$1.4 million · 1.75 in hail · 15 events
- High Wind in Minnesota, June 11, 2008$1.1 million · 13 events
- Tornadoes and Damaging Wind in Minnesota, June 11, 20081 injured · $175,000 · EF1 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 112509, 112511, 112515, 122129, 112521, 112704, 114393, 112702, 114395, 114372, 112705, 114339, 114341, 114343, 114413, 114414, 112691, 114362, 114349, 114351, 114365, 114357, 114361, 114377, 114373, 122130, 114368, 114366, 114384, 114385, 114400, 114397, 114396, 114408, 122131, 114410, 122132.